# SDR 2025FA0000279

- Difficulty date: April 17, 2025
- Submitted: April 17, 2025
- Operation: General aviation
- Make and model: Diamon DA 40
- Aircraft serial: 40386
- Aircraft time: 10,031 hours
- Engine: Lyc IO360M1A
- Engine time: 3,845 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker
- Part number: 17F19357
- Condition: Worn
- Location: Engine
- Part time: 3,845 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND BRONZE COLORED PARTICLES IN OIL FILTER. OPENED ENGINE FOR INSPECTION AND DETERMINED THE PARTICULATES WERE FROM THE ROCKER ARM BUSHINGS. INSPECTED ALL BUSHINGS, DETERMINED INBOARD 1/3 TO 1/2 OF THE ROCKER ARM BUSHING CIRCUMFERENCE WAS WORN AND DAMAGED. BUSHING DAMAGED SECTIONS ALL WERE SHINY BRONZE WITH SCORING BUT OUTBOARD SIDE OF BUSHINGS WERE UNDAMAGED AND DULL IN COLOR. SEVERAL HAD SHALLOW GROOVES THROUGHOUT THE DAMAGED SECTION, ONE WAS CHIPPED IN TWO PLACES. WEAR WAS SIMILAR ACROSS ALL 8 ROCKERS. ROCKER ARM SHAFTS SHOWED NORMAL WEAR. THE WEAR WAS EVIDENT THROUGH NARROW SLIVERS OF BRONZE AROUND 1/16" TO 1/8" LONG FOUND IN THE OIL FILTER.
